My daughter has Crohn's disease and had it about 1 yr at least.At 1st she would go to bath rm and it was all blood for quite awhile then they did biopies and found crohns.Shes on asscol meds( not sure spelling) and predisone. She been on predisone since July as when she gets off she starts up again.The dr wants her to take med..6MP and she scared and won't do it.She needs to get off predisone and 6mp causes cnacer and lose ur hair her pharmist told her.Shes only taking 10 mg predisone right now trying to get off it.But its been weeks and she still on it dr doesn;t know shes not on 6mp.Has anyone here been on this and did they tell u you can get cancer and lose ur hair from this meds?? Shes so depressed and down I just don't know what to do Shes 35 yrs old with 2 teen girls..Shes so tired and aches she can't work and can't support herself totally..Things are bad finallialy for her..Please anyone tell me about this 6mp??? thx pryaing for u all
I have chrons and I'm 18 I totally understand how she feels they told me the same thing I didn't listen I continued to take 10 mg there are so many other ways around 6mp look for a specialist in your area .. trust I found a good one and she switch up my medss and now I'm doing great ..
i have had crohns for 8 years and i have been on just about everything. i have taken 6mp and i actually didnt have any side effects from it. it didnt work for me but no side effects. make sure she is seeing a gastro who specializes in cd. not all gastros are that great at treating cd/uc. tell her that all the meds they give us say they have all these terrible side effects but it doesnt necessarily mean she will get them. tell her the prednisone is worse than most of the drugs they will put her on. the side effects from them are horrible. best to get off of them as quickly as possible. best wishes to her.
I've had UC for 18 years so I understand from mans point of view and can't stand thinking from a Women's or child. I first have a quick question, is she taking the Prednezone for the bleeding? I know when I go into a flare and the bleeding is bad I go on a regulated decline dose to 0. Now some start a lot lower than me but I have to start a 70 mg then decrease by 10 mg every three days until it stops. Now if I get down to 30 mg and the bleeding starts I jump back to about 50 or 60 mg and start again until I'm off but always jump way up if it restarts. The idea is to get off the steroids asap but make sure the bleeding is stopped. The other thing is to increase the Asacol right away to get the UC under control and adjust her dosage to manage it. If she is still having trouble then she needs to treat it from both ends, so get her GI to prescribe an enema nightly with her regular Asacol orally but it's very important to get her off the prednezone. It's bad taking it continuously. If she is still having problems using Asacol from both ends then get her GI to switch her over to Pentasa. It's similar to Asacol but it made a giant difference for me and once again in a bad flair both ends. For me it made the worlds of difference. I know her GI makes the dosage but tell her not to be afraid to adjust it herself until she gets into remission. if she finds herself running low get more. The only thing to watch is not to get constipated. When her stool seems to be getting hard on larger dose, introduce fibre or stool softner into her diet. It's a matter of trial and error and her GI isn't with her every day to adjust her doses. Just make sure she doesn't drop her Asacol below what she normally takes now or the bleeding could restart but she has to get off that Prednezone every day. She has probably gained weight because of it which will depress her which compounds her problem. If she has gained weight it will disappear quickly. Sorry for putting things very bluntly but Prednezone constantly is very bad for her and extra Asacol or Pantasa won't hurt her
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.